In this paper, we study the stability of nonlinear fractional neutral systems equipped with the Caputo derivative. We extend the Lyapunov-Krasovskii approach for the nonlinear fractional neutral systems. Conditions of uniform stability are obtained for the nonlinear fractional neutral systems.
MSC: 34K20, 34K37, 34K40.
Keywords:fractional neutral systems; uniform stability; Lyapunov-Krasovskii approach
In recent decades, fractional calculus and fractional differential equations have attracted great attention. It has been proved that fractional calculus and fractional differential equations are valuable tools in the modeling of many phenomena in various fields of engineering, physics and economics. For details and examples, see [1-5] and the references therein.
Stability analysis is always one of the most important issues in the theory of differential equations and their applications for both deterministic and stochastic cases. The analysis on stability of fractional differential equations is more complex than that of classical differential equations, since fractional derivatives are nonlocal and have weakly singular kernels. Recently, stability of fractional differential equations has attracted increasing interest. The earliest study on stability of fractional differential equations started in , the author studied the case of linear fractional differential equations with Caputo derivative and the same fractional order α, where . The stability problem comes down to the eigenvalue problem of system matrix. Since then, many researchers have done further studies on the stability of linear fractional differential systems [7-11]. For the nonlinear fractional differential systems, the stability analysis is much more difficult and a few results are available in [12-18]. For more details about the stability results and the methods available to analyze the stability of fractional differential equations, the reader may refer to the recent survey papers [19,20] and the references therein.
As we all know, Lyapunov’s second method provides a way to analyze the stability of a system without explicitly solving the differential equations. It is necessary to extend Lyapunov’s second method to fractional systems. In [12,13], the fractional Lyapunov’s second method was proposed, and the authors extended the exponential stability of integer order differential system to the Mittag-Leffler stability of fractional differential system. In , by using Bihari’s and Bellman-Gronwall’s inequality, an extension of Lyapunov’s second method for fractional-order systems was proposed. In [15-17], Baleanu et al. extended Lyapunov’s method to fractional functional differential systems and developed the Lyapunov-Krasovskii stability theorem, Lyapunov-Razumikhin stability theorem and Mittag-Leffler stability theorem for fractional functional differential systems. As far as we know, there are few papers with respect to the stability of fractional neutral systems. In this paper, we consider the stability of a class of nonlinear fractional neutral functional differential equations with the Caputo derivative. Motivated by Li et al.[12,13], Baleanu et al. and Cruz and Hale , we aim in this paper to extend the Lyapunov-Krasovskii method for the nonlinear fractional neutral systems.
The rest of the paper is organized as follows. In Section 2, we give some notations and recall some concepts and preparation results. In Section 3, we extend the Lyapunov-Krasovskii approach for the nonlinear fractional neutral systems, results of uniform stability for the nonlinear fractional neutral systems are presented. Conclusions are presented in Section 4.
In this section, we introduce notations, definitions, and preliminary facts needed here. Throughout this paper, let be a real n-dimensional linear vector space with the norm , let be the space of continuous functions taking into with , defined by , be a real constant. If , and , then for any , we let be defined by , .
Some properties of the aforementioned operators are recalled below .
Property 2.1The following results are especially interesting:
In , Cruz and Hale studied a class of functional difference operators which are very useful in stability theory and the asymptotic behavior of solutions of functional differential equations of neutral type. In monograph , Hale et al. presented the following definitions and results of the difference operators.
For Banach spaces X and Y, is the Banach space of bounded linear mappings from X to Y with the operator topology. If , then the Riesz representation theorem implies that there is an matrix function μ on of bounded variation such that
Definition 2.5 Suppose that is open with elements . A function (not necessarily linear) is said to be atomic at B on Ω if D is continuous together with its first and second Fréchet derivatives with respect to ϕ; and , the derivative with respect to ϕ, is atomic at B on Ω.
In the sequel, we consider the following nonlinear fractional neutral system:
with the initial condition
where , is a constant, are given continuous functions, nonlinear difference operator atomic at zero. For more details about the operator , the reader may refer to [21,22,24] and the references therein. In the sequel, we always assume that, for any given and a given function , there exists a unique continuous solution of (2.1), denoted by , such that it satisfies (2.1) for all and (2.2). To deal with stability, as usual, we assume that so that (2.1) has the zero solution.
The zero solution of (2.1) is stable if for any and any , there exists such that any solution of (2.1) with initial value φ at , satisfies for . It is asymptotically stable if it is stable and for any and any , there exists , such that implies for , i.e., . It is uniformly stable if it is stable and can be chosen independently of . It is uniformly asymptotically stable if it is uniformly stable and there exists for any , there exists such that implies for . It is globally (uniformly) asymptotically stable if it is (uniformly) asymptotically stable and can be an arbitrary large, finite number.
For a nonlinear operator , in , Zhang gave the following definition.
satisfies the following estimate:
The following lemma plays a major role in our analysis.
Lemma 2.1Letbe uniformly stable, be the solution of equation (2.3). Suppose thatis any continuous and nondecreasing function with, andfor. Then, for small, there is a continuous and strictly increasing function, , forsuch that
3 Main results
In this section, we consider the stability of nonlinear fractional neutral system (2.1). Here, we always assume that fractional neutral system (2.1) with initial condition (2.2) has a unique continuous solution which depends continuously upon , φ. By Property 2.1(iii), we can obtain that initial value problem (2.1)-(2.2) is equivalent to the integral equation
Now, we give the following Lyapunov-Krasovskii methods for nonlinear fractional neutral systems as counterpart to Lyapunov-Krasovskii methods for classical neutral systems proposed in .
Theorem 3.1Suppose thatis uniformly stable, ftakes closed bounded sets into bounded sets, and suppose that, are strictly increasing functions with, andis a continuous, nonnegative, nondecreasing function. If there exists a continuously differentiable functionalsuch that
Proof It is possible to choose a continuous function so that and for small . Then for small . For the above-chosen , by Lemma 2.1, we can find a corresponding with the desired properties. Now, for any , we can find a sufficiently small δ such that . Hence, for any initial time and any initial condition with , (3.2) implies
by Property 2.1, we have
By (3.2), this implies that
Therefore, the zero solution is uniformly stable.
Then we have
Then we have
By (3.2), we have
By (3.2), (3.7) and Property 2.1, we have
This proves the uniform asymptotic stability of the zero solution of (2.1). □
Remark 3.1 From the proof of inequality (3.8), we can know that the analysis on stability of fractional differential equations is more complex than that of classical differential equations, since fractional derivatives are nonlocal and have weakly singular kernels.
Remark 3.2 If is linear in ϕ and , Theorem 3.1 is just the same as Theorem 4.1 in .
Remark 3.3 If , the conclusions of Theorem 3.1 are just the same as the corresponding conclusions of Theorem in .
Proof By using Property 2.1, we have
In this paper, we have studied the stability of nonlinear fractional order neutral systems. We introduce the Lyapunov-Krasovskii approach for the nonlinear fractional neutral systems, which enrich the knowledge of both the system theory and the fractional calculus. We partly extend the application of Caputo fractional systems by using Lyapunov-Krasovskii approach. By using Caputo and Riemann-Liouville derivatives and Lyapunov-Krasovskii technique, uniform stability criteria are obtained for the nonlinear fractional neutral systems. The obtained conclusions generalize the corresponding conclusions in [15,21].
The authors declare that they have no competing interests.
All authors contributed equally in this article. They read and approved the final manuscript.
This work is supported by the National Natural Science Foundation of China (11371027), the Fundamental Research Funds for the Central Universities (2013HGXJ0226) and the Fund of Anhui University Graduate Academic Innovation Research (10117700004).
Chen, YQ, Moore, KL: Analytical stability bound for a class of delayed fractional-order dynamic systems. Nonlinear Dyn.. 29, 191–200 (2002). Publisher Full Text
Deng, WH, Li, CP, Lü, JH: Stability analysis of linear fractional differential system with multiple time delays. Nonlinear Dyn.. 48(4), 409–416 (2007). Publisher Full Text
Lazarevic, MP, Spasic, AM: Finite-time stability analysis of fractional order time-delay systems: Gronwall’s approach. Math. Comput. Model.. 49, 475–481 (2009). Publisher Full Text
Sabatier, J, Moze, M, Farges, C: LMI stability conditions for fractional order systems. Comput. Math. Appl.. 59, 1594–1609 (2010). Publisher Full Text
Li, Y, Chen, YQ, Podlubny, I: Mittag-Leffler stability of fractional order nonlinear dynamic systems. Automatica. 45(8), 1965–1969 (2009). Publisher Full Text
Li, Y, Chen, YQ, Podlubny, I: Stability of fractional-order nonlinear dynamic systems: Lyapunov direct method and generalized Mittag-Leffler stability. Comput. Math. Appl.. 59, 1810–1821 (2010). Publisher Full Text
Delavari, H, Baleanu, D, Sadati, J: Stability analysis of Caputo fractional-order nonlinear systems revisited. Nonlinear Dyn.. 67(4), 2433–2439 (2012). Publisher Full Text
Li, CP, Zhang, FR: A survey on the stability of fractional differential equations. Eur. Phys. J. Spec. Top.. 193, 27–47 (2011). Publisher Full Text
Cruz, MA, Hale, JK: Stability of functional differential equations of neutral type. J. Differ. Equ.. 7, 334–355 (1970). Publisher Full Text
Zhang, SN: Unified stability theorem in RFDE and NFDE. J. Math. Anal. Appl.. 150, 397–413 (1990). Publisher Full Text